Thunderstorm Wind, Bulloch
- When
- July 17, 3:30 PM EST to 3:35 PM EST
- Where
- Bulloch County, Statesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.450, -81.783
Thunderstorm winds knocked down power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 17, 1:00 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 200 PM EDT THU JUL 17 2003 .SHORT TERM...SCATTERED TSTMS ARE DVLPG ACROSS INLAND AREAS THIS AFTN IN AN AREA OF ENHANCED SFC MOISTURE CONVG. MID-LVL WNDS AND THERMODYNAMIC PROFILES SUGGEST THE RISK FOR FLASH FLOODING AND ISOLD PULSE SVR TSTMS WL CONT INTO THROUGH MIDNGT BEFORE ACTIVITY GRADUALLY DIES OFF WITH THE LOSS OF INSOLATION. FINALIZED FIRST PERIOD POPS WL BE HEAVILY INFLUENCED BY RADAR TRENDS/COVERAGE AT PRESS TIME. THE MID/UPR-LVL SHEAR AXIS AND BEST THETA-E RIDGING PUSHES S TMRW AS SOMEWHAT DRIER AIR FILTERS IN FM THE NW. THIS WOULD SHIFT THE BEST CHANCES FOR PRECIP INTO THE GA ZONES WITH THE POTENTIAL FOR SCATTERED ACTIVITY AS OUTFLOW AND THE AFTN SEA BREEZE HELP TO FOCUS ACTIVITY SIMILAR TO TDA. WL GO WITH 20 POPS NRN ZONES LYRD TO 40 POPS ACROSS THE SRN ZONES. LOOKS LIKE ANOTHER DECENT SHOT FOR PRECIP SAT AND SUN AFTNS ACROSS THE ENTIRE AREA AS A WK...SLOW MOVING FNT/SFC TROF IS FCST TO MOVE INTO THE SC MIDLANDS WITH WK SHEARED VORTICITY CROSSING AREA. TEMPS NR NORMAL THROUGH THE PERIOD. .LONG TERM...A LONG WAVE PATTERN SHIFT IS FCST BY MANY OF THE MEDIUM RANGE MODELS TO OCCUR DURING THE LTR PORTIONS OF THE FCST PERIOD AS A SERIES OF STRONG MID-LATITUDE DISTURBANCES HELP TO CARVE OUT OUT A RATHER LARGE LONG-WAVE TROF ACROSS MUCH OF THE ERN CONUS. THIS WL RESULT IN A SERIES OF CDFNTS TRYING TO PENETRATE INTO THE SE STATES. HAVE LOW CONFIDENCE ON ANY OF THESE MAKING IT THIS FAR S WITH MUCH OF THE RGN LIKELY TO BE INFLUENCED BY A LARGE WRD EXTENSION OF THE BERMUDA HIGH. WL CONT TO KEEP TEMPS NEAR SEASONAL NORMS WITH A CHANCE OF MAINLY DIURNAL SHOWERS AND TSTMS. THANKS TO ALL WFOS FOR GREAT COLLABORATION THIS AFTN. .MARINE...ATLANTIC RIDGE IN CONTROL AND A FRONT/TROUGH OR TWO WASHING OUT JUST TO OUR NORTHWEST THROUGH EARLY NEXT WEEK. PRESSURE GRADIENT RATHER WEAK. EXPECTING LITTLE CHANGE THROUGH THE PERIOD WITH SOUTH TO SOUTHWEST FLOW CONTINUING. NO FLAGS. .PRELIMINARY POINT TEMPS/POPS... CHS 74 91 74 90 / 50 20 20 40 SAV 73 92 72 91 / 50 40 40 40 CHL 76 87 77 86 / 50 20 20 40 NBC 74 91 74 90 / 50 30 30 40 RBW 72 92 72 91 / 50 40 40 40 MHP 72 92 72 92 / 50 30 30 40 .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. 77/09
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-171800- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR RIP CURRENT RISK NATIONAL WEATHER SERVICE CHARLESTON SC 1155 AM EDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENTS...THERE IS A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON ALONG THE BEACHES OF SOUTH COASTAL SOUTH CAROLINA. REFER TO THE LATEST SURF ZONE FORECAST AND MARINE WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE SANTEE RIVER AT JAMESTOWN...AND THE SAVANNAH RIVER AT CLYO AND AT BURTONS FERRY. HOWEVER...RIVER LEVELS AT BURTONS FERRY WILL CONTINUE TO FALL...AND MAY DROP BELOW FLOOD STAGE LATE TODAY OR TONIGHT. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .RIVER FLOODING...RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE SANTEE RIVER AT JAMESTOWN...AND THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
GAZ087-172015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 344 PM EDT THU JUL 17 2003 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 415 PM EDT... AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 12 MILES SOUTHWEST OF MILLEN...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HERNDON...THRIFT... ROGERS...FOUR POINTS...BUTTS...BIRDSVILLE ...EMMALANE... MILLEN ...SCARBORO AND PERKINS THROUGH 415 PM EDT. LOCALIZED WIND GUSTS TO 45 MPH AND HAIL TO 1/2 INCH ARE LIKELY WITH THESE THUNDERSTORMS IN ADDITION TO EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES. 24
The Charleston,SC radar (KCLX), 73 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373550.